Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 47, NWS Buffalo, NY

July 15, 2009

NWS Buffalo, NY issued this small craft advisory at Jul 15, 2009, 3:12 PM EDT. It took effect at Jul 16, 2009, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2009, 3:12 PM EDT (19:12 UTC)
In effect from
Jul 16, 2009, 11:00 AM EDT
Expired
Jul 16, 2009, 7:00 PM EDT
In force
8 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WHUS71 KBUF 151912
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
312 PM EDT WED JUL 15 2009


LEZ040-041-160315-
/O.NEW.KBUF.SC.Y.0047.090716T1500Z-090716T2300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
312 PM EDT WED JUL 15 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT THURSDAY. 

WEST TO SOUTHWEST WINDS BEHIND A PASSING COLD FRONT WILL INCREASE
TO 15 TO 20 KNOTS LATE THURSDAY MORNING THROUGH THE AFTERNOON.
THE RESULTING WAVES WILL POSE A HAZARD TO OPERATORS OF SMALL
BOATS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
155 
WHUS71 KBUF 160207
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1007 PM EDT WED JUL 15 2009

LEZ040-041-161015-
/O.CON.KBUF.SC.Y.0047.090716T1500Z-090716T2300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1007 PM EDT WED JUL 15 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
THURSDAY. 

WEST TO SOUTHWEST WINDS BEHIND A PASSING COLD FRONT WILL INCREASE
TO 15 TO 20 KNOTS LATE THURSDAY MORNING THROUGH THE AFTERNOON.
THE RESULTING WAVES WILL POSE A HAZARD TO OPERATORS OF SMALL
BOATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
109 
WHUS71 KBUF 160749
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
349 AM EDT THU JUL 16 2009

LEZ040-041-161600-
/O.CON.KBUF.SC.Y.0047.090716T1500Z-090716T2300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
349 AM EDT THU JUL 16 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 7 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 7 PM EDT THIS EVENING.

WEST TO SOUTHWEST WINDS BEHIND A PASSING COLD FRONT WILL INCREASE
TO 15 TO 20 KNOTS LATE THIS MORNING THROUGH THE AFTERNOON. THE
RESULTING WAVES WILL POSE A HAZARD TO OPERATORS OF SMALL BOATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SFM
225 
WHUS71 KBUF 161528
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1128 AM EDT THU JUL 16 2009

LEZ040-041-162300-
/O.CON.KBUF.SC.Y.0047.000000T0000Z-090716T2300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1128 AM EDT THU JUL 16 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

WEST TO SOUTHWEST WINDS BEHIND A PASSING COLD FRONT WILL INCREASE
TO 15 TO 20 KNOTS LATE THIS MORNING THROUGH THE AFTERNOON. THE
RESULTING WAVES WILL POSE A HAZARD TO OPERATORS OF SMALL BOATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
569 
WHUS71 KBUF 161945
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EDT THU JUL 16 2009

LEZ040-041-162300-
/O.CON.KBUF.SC.Y.0047.000000T0000Z-090716T2300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
345 PM EDT THU JUL 16 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

WEST TO SOUTHWEST WINDS BEHIND A PASSING COLD FRONT WILL REMAIN AT 
15 TO 20 KNOTS INTO THE EARLY EVENING. THE RESULTING WAVES WILL
POSE A HAZARD TO OPERATORS OF SMALL BOATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 15, 9:44 AM EDT, 5 hours 28 minutes earlier.

Area forecast discussion, Jul 15, 9:44 AM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
944 AM EDT WED JUL 15 2009

.SYNOPSIS...
HIGH PRESSURE RIDGED ACROSS OUR REGION THIS MORNING WILL DRIFT OFF
THE COAST THIS EVENING WHILE LOW PRESSURE MOVES EASTWARD FROM
CENTRAL ONTARIO PROVINCE. A FRONTAL SYSTEM ASSOCIATED WITH THE LOW
WILL APPROACH OUR REGION TONIGHT AND MOVE ACROSS THE REGION
THURSDAY. UNSETTLED AND A BIT COOLER WEATHER WILL FOLLOW FOR THE
REST OF THE WEEK WITH THE COOLEST AIR SET FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE SOUTHERLY FLOW BETWEEN HIGH PRESSURE OVER THE MIDDLE ATLANTIC
STATES AND A COLD FRONT APPROACHING FROM THE MIDWEST WILL ALLOW
TEMPERATURES TO WARM INTO THE UPPER 70S AND LOWER 80S ACROSS THE
AREA THIS AFTERNOON. THERE WILL BE SOME INCREASE IN MID LEVEL CLOUDS
ACROSS WESTERN NEW YORK DURING THE AFTERNOON AS UPSTREAM CONVECTION
ASSOCIATED WITH THE COLD FRONT MOVES SLOWLY TO THE EAST.

NEXT SHORT WAVE/TROF WHICH IS PRODUCING SOME CONVECTION OVER LK
MICHIGAN AS OF 11Z THIS MORNING LOOKS TO CROSS OUR AREA TONIGHT BUT
BEST DYNAMICS SHOULD PASS TO THE SOUTH OF OUR REGION IN MORE
FAVORABLE JET ENTRANCE REGION...PER BOTH MODELS. WITH POPS MUCH
LOWER ON 00Z RUNS...WILL LOWER OVERALL POPS INTO 40-50 PCT RANGE AND
DELAY START A FEW HOURS FROM PREV RUN...WITH BEST THREAT IN THE
00-06Z TIME FRAME WEST AND 06-12Z EAST. WILL STILL INCLUDE LOW RISK
OF THUNDER AS INSTABILITY (LIS TO -3) INCREASES OVERNIGHT.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
A RATHER RARE SUMMERY PERIOD FOR THIS JULY WILL CONTINUE THURSDAY
ACROSS OUR REGION WITH THE NEXT COLD CORE AND UPPER LEVEL LOW
HANGING BACK ACROSS LAKE SUPERIOR. 850 MB TEMPERATURES IN THE PLUS
12C TO PLUS 14C SHOULD RESULT IN HIGHS RANGING FROM THE UPPER 70S TO
JUST ABOVE 80. THE VAST MAJORITY OF THE TIME IT SHOULD BE RAIN FREE
WITH PARTLY SUNNY SKIES BUT DEW POINTS ARE EXPECTED TO RISE INTO THE
LOW TO MID 60S RESULTING IN GROWING DIURNAL INSTABILITY. WE WILL
HAVE CHANCE POPS FOR SHOWERS AND THUNDERSTORMS. SPC HAS INCLUDED OUR
REGION IN A SLIGHT RISK AREA FOR SEVERE STORMS...SREF PROBABILITIES
FOR SEVERE FAVOR OUR EASTERN ZONES.

WITH THE END OF DIURNAL HEATING...THURSDAY NIGHT WILL BE GENERALLY
DRY.

BOTH THE NAM AND GFS CONTINUE TO DEPICT ANOTHER IN A SERIES OF UPPER
LEVEL LOWS MOVING INTO THE UPPER GREAT LAKES FRIDAY...STILL WELL
NORTHWEST OF OUR REGION. ALTHOUGH IT WILL LIKELY BE A FEW DEGREES
COOLER THAN THURSDAY...IT WILL BE A DECENT SUMMER DAY. A SHOWER OR
THUNDERSTORM CANNOT BE RULED OUT BUT AGAIN FOR THE VAST MAJORITY OF
THE TIME IT WILL BE RAIN FREE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LATEST MEDIUM RANGE GUIDANCE SHOWING LITTLE CHANGE IN THE OVERALL
SYNOPTIC SCALE PATTERN ACROSS THE CONUS WITH AN UPPER RIDGE IN PLACE
OVER THE WEST AND A TROUGH OVER THE EASTERN STATES. THE CUTOFF LOW
LOOKS TO RESIDE OVER THE GREAT LAKES AT THE START OF THE PERIOD
SLOWLY LIFTING TO THE NORTHEAST DOWN OR JUST TO THE NORTH OF THE
SAINT LAWRENCE VALLEY THROUGH SUNDAY. THE LOW ITSELF SHOULD BE WELL
NORTHEAST OF THE AREA INTO EASTERN CANADA BY MONDAY...HOWEVER THE
500 MB TROUGH WILL CONTINUE TO HOLD IN ACROSS THE EASTERN CONUS
RIGHT THROUGH TUESDAY. THIS OVERALL PATTERN WILL KEEP A GENERAL
DAILY LOW CHANCE POTENTIAL FOR CONVECTION IN THROUGH THE PERIOD.
TEMPERATURES WILL LIKELY WIND UP ON THE COOLER SIDE OF AVERAGE
DURING THE PERIOD WITH THE FIRST HALF OF THE PERIOD BEING THE
COOLEST WITH A GRADUALLY WARM UP EXPECTED TOWARD THE END OF THE
PERIOD AS THE TROUGH STARTS TO LOSE HOLD AND SOME WARM AIR
ADVECTION DEVELOPS.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL CONTINUE THROUGH MOST OF THE 24 TAF PERIOD
(THRU 12Z THU). HIGH PRESSURE OVER THE LOWER LAKES AND UPPER OHIO
VALLEY WILL MOVE OFF THE MID ATLANTIC COAST TODAY. EXPECT SOME
INCREASE IN MID AND HIGH LEVEL CLOUDS DURING THE DAY AND INTO THE
EVENING AS A WARM FRONT LIFTS NORTH ACROSS THE OHIO VALLEY. THERE
IS SOME RISK OF SHOWERS THIS EVENING SO INCLUDED THEM IN THE
TAF...WITH VSBY REDUCED MVFR POSSIBLE BEGINNING AROUND 02Z AT
KBUF/KIAG BUT NOT UNTIL 09Z AT KART.

OUTLOOK...

LATER WEDNESDAY NIGHT...VFR/MVFR WITH A FEW SHRA/SLGT CHC -TSRA.
THURSDAY...MAINLY VFR WITH A CHANCE OF SHWRS. SLGT CHC AFTN TSTM.
FRIDAY THROUGH SUNDAY...MAINLY VFR WITH A CHC OF SHWRS.

&&

.MARINE...
NO HEADLINES NEEDED FOR TODAY AND TONIGHT AS HIGH PRESSURE AND A
RELAXED PRESSURE GRADIENT RESIDES ACROSS THE LOWER LAKES. NEXT
POTENTIAL HEADLINES WILL BE THURSDAY AS MODERATE WESTERLIES DEVELOP
SOUTH OF ANOTHER QUEBEC LOW.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SAGE
NEAR TERM...SFM/TJP
SHORT TERM...SAGE
LONG TERM...TMA
AVIATION...SFM
MARINE...SAGE/TMA
Hazardous weather outlook, Jul 15, 5:33 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
533 AM EDT WED JUL 15 2009

NYZ001>008-010>014-019>021-085-160945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
533 AM EDT WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ALTHOUGH MOST OF THURSDAY WILL RAIN FREE AND QUIET...THERE IS A CHANCE
OF THUNDERSTORM DEVELOPMENT. THERE IS A SLIGHT RISK OF THE
THUNDERSTORMS BECOMING SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-160945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
533 AM EDT WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ALTHOUGH MOST OF THURSDAY WILL RAIN FREE AND QUIET...THERE IS A
CHANCE OF THUNDERSTORM DEVELOPMENT. THERE IS A SLIGHT RISK OF THE
THUNDERSTORMS BECOMING SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.